Massachusetts, 2017

Drought in Massachusetts, February 1 to 28, 2017

February 1 to 28, 2017 · NWS BOX · 9 events in 8 counties and zones

Precipitation was one-half inch to one and one-half inches below normal for most of Massachusetts during February, but one-quarter inch above normal in the Northeast. Above normal temperatures allowed for periods of rainfall and snow melt, prompting an increase in river and stream levels, and also reservoir levels.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Precipitation was one-half inch to one and one-half inches below normal for most of Massachusetts during February, but one-quarter inch above normal in the Northeast. Above normal temperatures allowed for periods of rainfall and snow melt, prompting an increase in river and stream levels, and also reservoir levels. Soils remained thawed during the month, allowing for groundwater recharge.

A Drought Warning remained in effect for the Connecticut Valley and Southeast parts of Massachusetts. A Drought Watch was issued for Western and Central areas, an improvement from the January Drought Warning. A Drought Advisory was issued for the Northeast region, an improvement over the Drought Watch previously in effect. The Cape and Islands remained in a Drought Advisory.

Cold temperatures mid-month allowed for a period of accumulating snowfall. Then a warmup occurred heading into late February. During the 23rd to 25th, daytime highs were in the 60s and 70s. The resulting snowmelt prompted a boost in river and stream flows to normal or above normal levels during the latter portion of the|month.

Ground water conditions varied considerably. Wells over Cape Cod and southeast MA were mainly below normal. In northwest MA, wells were mainly above normal.

Reservoirs monitored by Massachusetts Department of Conservation and Recreation (DCR), were mainly 80 to 90 percent of normal levels with some recovery noted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jan 31, 11:21 PM EST, 39 minutes earlier.

Area forecast discussion, Jan 31, 11:21 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1121 PM EST Tue Jan 31 2017

.SYNOPSIS...
Low pressure will bring a widespread accumulating snowfall to the
region this evening into early Wednesday. The remainder of the
week will trend colder with blustery conditions at times. Another
shot of snow is possible sometime late Sunday into Monday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

1050 PM Update...

First batch of steady light snow has been shifting slowly NE off
the Mass coast over the last couple of hours. However, still
noting light snow being reported at most stations across the
region at 03Z, though cloud bases and visibilities have improved.
This lull should last through around 1 AM.

The next short wave will work eastward through the overnight out
of the eastern Great Lakes as seen on latest water vapor satellite
imagery. Organized area of snow associated with this wave will
steadily shift out of central NY into central and N Mass, mainly
near and N of the Mass Pike. May see pockets of briefly moderate
snow as this next area moves through. Could see another inch or
so with this system.

Have kept previous forecast of 2-4" snow total by the time this
event winds down. Expect back edge of the snow to push NE around
of after 3 AM.

Kept the winter weather advisory intact due to continued slippery
roadways especially on secondary roads.

Remainder of forecast looks good. Noting temps remaining steady or
slowly rising through the night. Readings in the mid 30s on the
outer Cape and the islands, with a report of light rain at KCQX at
04Z.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Tomorrow...

Surface low will move northward tomorrow pushing any remaining snow
showers with it. Zonal flow will dominate across the region with mid-
level dry air aloft. Appears that there is some low level moisture,
combined with steep lapse rates may result in some snow showers
across the western half of the region. But the potential for
accumulating snowfall with these showers appears low at this time.
Aside from a passing snow shower, anticipate a mainly dry day as
temperatures will rebound in the upper 30s to low 40s.

Biggest issue tomorrow will be the gusty winds. 925 mb jet increases
to 30 kts. This mixing down could result in some gusts between 20-30
mph.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Highlights...

* Trending colder and blustery at times Thursday into Saturday
* Chance of snow sometime Sun-Mon, but confidence in the details
  remains low

Overview...

As noted by previous forecaster, mid level pattern through the
extended still has an anomalous ridge over Alaska, with a polar
vortex over Hudson Bay slowly drifting east across Canada. The
resulting broad longwave trough will change its angle of approach to
southern New England at times. The exact angle of this steering flow
will have a significant effect on precipitation type, or if we see
storms at all.

Most of this period looks dry. A couple of storms may impact our
region, one on Sunday, and one toward the middle of next week.
ensemble spreads are large with both of these storms, so very little
confidence in the details.

Wednesday night through Saturday...

Our region should remain beneath the mid level trough, with limited
moisture. Depending upon the wind direction, there could be enough
Great Lakes moisture to result in some flurries/light snow showers.
Otherwise, just expecting scattered clouds at times, more likely
toward the Berkshires. Temperatures become closer to normals, or
perhaps slightly below.

Sunday into Monday...

Lots of spread in the ensemble members, and differences persist in
the deterministic solutions, too. General theme is for a low
pressure to pass south of our region. Will likely need to wait a
couple more days for the energy that will become this low pressure
to become better sampled over western North America, before we get
more clarity on the details. Ensemble probabilities still indicate a
low risk for significant precipitation. Will just need to watch this
closely later this week.

Tuesday...

Unlike the potential Sunday storm, this storm appears to be passing
by to our north. So, not looking like a snow storm at this time.
Same uncertainty limitations discussed above apply here, too.

&&

.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Overnight...Moderate confidence, mainly due to timing issues.
Mainly MVFR-IFR CIGS across most of the region with a variety of
VSBYS, ranging from VFR along the S coast to MVFR-IFR across N
central and E Mass from KOWD northward. Conditions will lower
again across central and N Mass as another area of -SN moves
across from 05Z-09Z. Low chance for LIFR conditions at times with
this precip. Conditions should slowly improve to VFR from south
to north between 09Z-12Z.

Wednesday...Moderate confidence.
Leftover -SN and MVFR CIGS through late morning across N central
and NE Mass. Otherwise mainly VFR, except MVFR conditions may
linger across the E slopes of the Berkshires through the day in
scattered snow showers. W winds gusting up to 30 kt along S coast,
Cape Cod and the islands.

KBOS TAF...Moderate confidence. MVFR/IFR with -SN this evening.
Could see LIFR during the overnight hours. Conditions should
improve by Wednesday morning.

KBDL TAF...Moderate confidence. IFR and occasionally LIFR in
heavy snow bands will continue over the next few hours. Conditions
will improve closer to 3-6z.

Outlook /Wednesday Night through Sunday/...Moderate confidence.

Mostly VFR cigs with areas of MVFR at times, especially across the
higher terrain of central and western MA. Gusty NW winds to 25 kt
at times, mainly from mid morning into late afternoon, each day.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Overnight...High confidence. Low pressure moves out of Mass Bay to
the western Gulf of Maine. Expect E-SE winds to shift to W and
increase on the southern waters, with light E-NE winds over the
eastern waters to shift to W after 08Z-09Z. Snow will continue
over the waters tonight. Closer to daybreak, west winds will
begin to increase as stronger low level winds move across the
waters.

Wednesday...Moderate to high confidence. Westerly winds will
continue through the day as stronger low level winds continue to
increase Wednesday morning. Have issued a gale warning across the
southern waters where gusts between 35-40 kts are possible per
BUFKIT soundings. SCA will continue elsewhere.

Outlook /Wednesday Night through Sunday/...Moderate confidence.

W/NW flow through the period with gusts to 20-30 kt at times.
Anticipating a long period of small craft advisories due to winds
and/or seas, especially across the outermost coastal waters.
Strongest gusts expected Saturday, with a low risk for gales. Winds
expected to turn more SW Sunday.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 4 AM EST Wednesday for
     CTZ002>004.
MA...Winter Weather Advisory until 4 AM EST Wednesday for
     MAZ002>022-026.
RI...Winter Weather Advisory until 4 AM EST Wednesday for
     RIZ001>007.
MARINE...Gale Warning from 10 AM to 3 PM EST Wednesday for ANZ232>234.
     Small Craft Advisory from 1 PM to 7 PM EST Wednesday for
     ANZ230.
     Small Craft Advisory from 7 AM to 7 PM EST Wednesday for
     ANZ231-250-251.
     Small Craft Advisory from 5 AM to 7 PM EST Wednesday for
     ANZ236.
     Gale Warning from 5 AM to 3 PM EST Wednesday for ANZ235-237-
     256.
     Gale Warning from 5 AM to 7 PM EST Wednesday for ANZ254-255.

&&

SYNOPSIS...Belk/Dunten/EVT
NEAR TERM...Belk/EVT
SHORT TERM...Dunten
LONG TERM...Belk
AVIATION...Belk/Dunten/EVT
MARINE...Belk/Dunten/EVT
Hazardous weather outlook, Jan 31, 4:21 AM EST, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
421 AM EST TUE JAN 31 2017

CTZ002>004-MAZ002>022-026-RIZ001>004-006-007-010930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-NEWPORT RI-
421 AM EST TUE JAN 31 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ023-024-RIZ005-008-010930-
DUKES MA-NANTUCKET MA-BRISTOL RI-BLOCK ISLAND RI-
421 AM EST TUE JAN 31 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SNOW MAY ACCUMULATE AN INCH OR 2 THIS AFTERNOON INTO EARLY EVENING
BEFORE CHANGING TO RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ255-256-010930-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
421 AM EST TUE JAN 31 2017

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SATURDAY...THERE IS A LOW RISK OF NORTHWEST GALES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254-010930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
421 AM EST TUE JAN 31 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SATURDAY...THERE IS A LOW RISK OF NORTHWEST GALES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jan 31, 10:41 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1041 PM EST TUE JAN 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     SNOW             DIGHTON                 41.82N  71.12W
01/31/2017  M3.3 INCH        BRISTOL            MA   NWS EMPLOYEE

            NWS EMPLOYEE

&&

AED
Local storm report, Jan 31, 10:43 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1043 PM EST TUE JAN 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     SNOW             NORTH FOSTER            41.83N  71.75W
01/31/2017  M2.8 INCH        PROVIDENCE         RI   CO-OP OBSERVER

            CO-OP OBSERVER

&&

AED
Local storm report, Jan 31, 11:07 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1107 PM EST TUE JAN 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     SNOW             2 NNW WARWICK           41.73N  71.44W
01/31/2017  M2.9 INCH        KENT               RI   PUBLIC

            TF GREEN AIRPORT

&&

AED
Local storm report, Jan 31, 11:19 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1119 PM EST TUE JAN 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     SNOW             CRANSTON                41.77N  71.48W
01/31/2017  M2.3 INCH        PROVIDENCE         RI   BROADCAST MEDIA

            MEDIA

&&

AED
Local storm report, Jan 31, 11:20 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1120 PM EST TUE JAN 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     SNOW             3 WNW WORCESTER         42.29N  71.86W
01/31/2017  M1.1 INCH        WORCESTER          MA   PUBLIC

            WORCESTER AIRPORT

&&

AED
Local storm report, Jan 31, 11:27 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1127 PM EST TUE JAN 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     SNOW             TAUNTON                 41.90N  71.09W
01/31/2017  M2.5 INCH        BRISTOL            MA   NWS OFFICE

            NWS OFFICE

&&

AED

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Eastern Hampden

When
February 1, 12:00 AM EST to February 28, 11:59 PM EST
Where
Eastern Hampden forecast zone
Reported by
Drought Monitor
Coordinates
42.135, -72.632 (the zone’s center; the record gives no point)

The U.S. Drought Monitor continued the Extreme Drought (D3) designation in the western part of Eastern Hampden County through February 7. Eastern portions continued with the Severe Drought (D2) designation. On February 7, all areas carried the Severe Drought (D2) designation.

Drought, Western Hampden

When
February 1, 12:00 AM EST to February 28, 11:59 PM EST
Where
Western Hampden forecast zone
Reported by
Drought Monitor
Coordinates
42.135, -72.632 (the zone’s center; the record gives no point)

The U.S. Drought Monitor continued the Extreme Drought (D3) designation in the Wastern Hampden County through February 7. On February 7, this was reduced to the Severe Drought (D2) designation for the remainder of the month.

Drought, Eastern Hampshire

When
February 1, 12:00 AM EST to February 28, 11:59 PM EST
Where
Eastern Hampshire forecast zone
Reported by
Drought Monitor
Coordinates
42.340, -72.664 (the zone’s center; the record gives no point)

The U.S. Drought Monitor had a Severe Drought (D2) designation in Eastern Hampshire County through the month of February.

Drought, Western Hampshire

When
February 1, 12:00 AM EST to February 28, 11:59 PM EST
Where
Western Hampshire forecast zone
Reported by
Drought Monitor
Coordinates
42.340, -72.664 (the zone’s center; the record gives no point)

The U.S. Drought Monitor had a Severe Drought (D2) designation in Western Hampshire County through the month of February.

Drought, Eastern Franklin

When
February 1, 12:00 AM EST to February 28, 11:59 PM EST
Where
Eastern Franklin forecast zone
Reported by
Drought Monitor
Coordinates
42.583, -72.592 (the zone’s center; the record gives no point)

The U.S. Drought Monitor had a Severe Drought (D2) designation in southwestern Franklin County through the month of February.

Drought, Eastern Franklin

When
February 1, 12:00 AM EST to February 28, 11:59 PM EST
Where
Eastern Franklin forecast zone
Reported by
Drought Monitor
Coordinates
42.583, -72.592 (the zone’s center; the record gives no point)

The U.S. Drought Monitor had a Severe Drought (D2) designation in Eastern Franklin County through the month of February.

Drought, Southern Worcester

When
February 1, 12:00 AM EST to February 28, 11:59 PM EST
Where
Southern Worcester forecast zone
Reported by
Drought Monitor
Coordinates
42.351, -71.908 (the zone’s center; the record gives no point)

The U.S. Drought Monitor continued a Severe Drought (D2) designation in the extreme western part of Southern Worcester County through the month of February.

Drought, Northern Worcester

When
February 1, 12:00 AM EST to February 28, 11:59 PM EST
Where
Northern Worcester forecast zone
Reported by
Drought Monitor
Coordinates
42.351, -71.908 (the zone’s center; the record gives no point)

The U.S. Drought Monitor maintained a Severe Drought (D2) designation in western and northern parts of Northern Worcester County through the month of February.

Drought, Northwest Middlesex County

When
February 1, 12:00 AM EST to February 28, 11:59 PM EST
Where
Northwest Middlesex County forecast zone
Reported by
Drought Monitor
Coordinates
42.486, -71.392 (the zone’s center; the record gives no point)

The U.S. Drought Monitor had a Severe Drought (D2) designation in Northwest Middlesex County through the month of February.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2017Every state in 2017This day in weather historyWarnings in Massachusetts, February 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 679930, 679931, 679932, 679933, 679934, 679935, 679936, 679937, 679938.